least side affects

kbee
By kbee Latest Reply 2009-09-05 20:08:17 -0500
Started 2009-09-03 12:03:07 -0500

I was diagnosed in 2007 with type 2 diabetes. The only med I have been on was glucophage. I encountered SEVERE stomach cramps, nausea, etc. My Dr. switched to time release with some improvement but not much. I am sorry to say I became so frustrated that I stopped taking it. My Dr. is pretty open to trying any meds. My question here is more or less a "poll" to ask others which medication seems to cause these side affects the least? (glimipiride, acuplus etc.)Please comment.


3 replies

jtausch
jtausch 2009-09-05 20:08:17 -0500 Report

Try Insulin it's what your body uses naturally it's a protein your body normally uses so their might be less adverse reaction to it

caragypsy
caragypsy 2009-09-04 18:19:58 -0500 Report

My side affects stopped after 3 to 4 weeks. And I have been take metformin for about 5 years now No side affects.
How long did you take it? A lot of times side affects go away after 2 to 4 weeks for me, so I hold on for that long if I can.
Cara

kdroberts
kdroberts 2009-09-03 13:18:01 -0500 Report

That's really an impossible question because you will only know when you start taking a drug. Generally, all medications have about the same chance of some sort of side effect so you should go with one that will help you the most. If you have problems with it then you just move on to the next one.

Things to avoid would be anything with metformin in it since you have had problems with that, janumet, actoplusmet, avandamet and glucovance off the top of my head all contain metformin.